Alert archive / New York / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 132, NWS Albany, NY

July 27, 2021Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2021, 4:30 PM EDT for Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2021, 4:30 PM EDT (20:30 UTC)
Expired
Jul 27, 2021, 5:13 PM EDT
In force
43 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Berkshire County, MA, Rensselaer County, NY

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:47 PM EDTTSTM WND DMG4 N Pittsfield, MATREE DOWNED ON BALANCE ROAD ROAD
Jul 27, 4:47 PM EDTTSTM WND DMG5 Nw Dalton, MAWIRES DOWNED ON BRIDGE STREET
Jul 27, 4:50 PM EDTTSTM WND DMG3 Sw Cheshire, MATREE DOWNED
Jul 27, 4:50 PM EDTTSTM WND DMG3 Sw Cheshire, MATREE DOWNED ACROSS ROUTE 8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WUUS51 KALY 272030
SVRALY
MAC003-NYC083-272130-
/O.NEW.KALY.SV.W.0132.210727T2030Z-210727T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
430 PM EDT Tue Jul 27 2021

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Berkshire County in western Massachusetts...
  Southeastern Rensselaer County in east central New York...

* Until 530 PM EDT.

* At 429 PM EDT, severe thunderstorms were located along a line
  extending from near Pownal to near Hancock to near Stephentown,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pittsfield, North Adams, Adams, Williamstown, Cheshire,
  Stephentown, Florida, Hancock, Savoy, New Ashford, Berkshire,
  Dalton, Lanesborough, Hinsdale, Windsor, Peru, East Nassau, Hairpin
  Turn, Barkerville and Greylock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Albany.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4239 7301 4239 7306 4238 7307 4243 7337
      4243 7338 4251 7335 4249 7353 4250 7356
      4266 7352 4262 7331 4274 7326 4274 7303
      4270 7302 4270 7295 4269 7295 4269 7298
      4267 7300 4266 7296 4264 7295
TIME...MOT...LOC 2029Z 290DEG 22KT 4274 7326 4260 7332 4253 7339 

HAIL...0.88IN
WIND...60MPH
 
$$

BGM
2 follow-up statements
317 
WWUS51 KALY 272048
SVSALY

Severe Weather Statement
National Weather Service Albany NY
448 PM EDT Tue Jul 27 2021

NYC083-272058-
/O.CAN.KALY.SV.W.0132.000000T0000Z-210727T2130Z/
Rensselaer NY-
448 PM EDT Tue Jul 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENSSELAER COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western Massachusetts.

LAT...LON 4255 7298 4239 7301 4239 7306 4238 7307
      4243 7338 4274 7326 4274 7303 4270 7302
      4270 7295 4269 7295 4269 7298 4267 7300
      4266 7296 4264 7295
TIME...MOT...LOC 2048Z 290DEG 22KT 4270 7312 4256 7318 4249 7325 

$$

MAC003-272130-
/O.CON.KALY.SV.W.0132.000000T0000Z-210727T2130Z/
Berkshire MA-
448 PM EDT Tue Jul 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN BERKSHIRE COUNTY...

At 448 PM EDT, severe thunderstorms were located along a line
extending from North Adams to Cheshire to near Pittsfield, moving
east at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pittsfield, North Adams, Adams, Williamstown, Cheshire, Florida,
Hancock, Savoy, New Ashford, Berkshire, Dalton, Lanesborough,
Hinsdale, Windsor, Peru, Hairpin Turn, Barkerville, Greylock,
Soldiers Memorial Field and North Hancock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Albany.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4255 7298 4239 7301 4239 7306 4238 7307
      4243 7338 4274 7326 4274 7303 4270 7302
      4270 7295 4269 7295 4269 7298 4267 7300
      4266 7296 4264 7295
TIME...MOT...LOC 2048Z 290DEG 22KT 4270 7312 4256 7318 4249 7325 

HAIL...0.88IN
WIND...60MPH
 
$$

BGM
543 
WWUS51 KALY 272113
SVSALY

Severe Weather Statement
National Weather Service Albany NY
513 PM EDT Tue Jul 27 2021

MAC003-272123-
/O.CAN.KALY.SV.W.0132.000000T0000Z-210727T2130Z/
Berkshire MA-
513 PM EDT Tue Jul 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE COUNTY
IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western Massachusetts.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Albany.

LAT...LON 4255 7298 4239 7301 4239 7306 4238 7307
      4243 7338 4274 7326 4274 7303 4270 7302
      4270 7295 4269 7295 4269 7298 4267 7300
      4266 7296 4264 7295
TIME...MOT...LOC 2112Z 290DEG 22KT 4265 7293 4251 7299 4244 7306 

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:15 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 2:15 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
215 PM EDT Tue Jul 27 2021

.SYNOPSIS...
A cold front will bring showers and thunderstorms to the region
this afternoon and evening. Some of the storms can become
strong to severe producing damaging winds and locally heavy
rain. It will turn cooler and less humid Wednesday with only
isolated showers around. Another system will approach Thursday
into Friday with additional showers and thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1:45PM...Water vapor imagery shows a potent shortwave
trough pushing through southern Canada with the high res
guidance suggesting a surface low developing in its wake. Areas
of convection have already developed downstream in western and
central New York in the form of two distinct lines. The air mass
ahead of the line is not all that impressive. Despite abundant
sunshine throughout the day and sfc dew points in the low 60s, SB
CAPE values only ranging 500 - 1000 J/kg which is likely due to
mid-level dry air. Our 18 UTC ALY sounding is currently
sampling the atmosphere and will be insightful. While
thermodynamics are not all the impressive, the kinematic
certainly are strong enough to support organized convection with
damaging winds the main concerns. The line moving into the
southern Adirondacks is already weakening and will likely cool
temperatures and contaminant the environment north of I-90.
Further south, abundant sun and dew points in the mid 60s will
remain in place contributing to increased instability through
the afternoon and promote upscale growth as the secondary line
currently in the southern Tier and central NY advances eastward
into the Mohawk Valley, Capital District, eastern Catskills,
mid-Hudson Valley, Berkshires and NW CT. This will be the line
of convection to watch as it could become a bowing segment and
the strong environment shear combined with steep low level lapse
rates may allow its cool pool to propagate eastward resulting
in damaging winds. With strong winds aloft, the line is tracking
eastward quickly at about 40-45kts so it should reach our
region by 1830 - 19 UTC and continue through 00 - 03 UTC.

Previous discussion...12 UTC ALY sounding shows impressive deep
layer shear already in place with 0-6km shear at 44 kts which
will support organized convection. We also note plenty of mid-
level dry air which should enhance DCAPE values. SB CAPE values
on the latest SPC mesoanalysis are still low at under 500 J/kg
but the continued sunshine and favorable dew points in place
should contributed to increasing SB CAPE values through the
afternoon. The 12 UTC ALY soundings also shows an inverted-v
signature which will support very steep low-level lapse rates
likely to exceed 7C/km once the boundary layer reaches maximum
mixing depth. This will enhance the damaging wind threat from
any strong to severe storms. We coordinated with SPC and plan on
launching a special 18 UTC sounding to sample the warm sector.

With deep layer shear vectors oriented mainly from the west and
the incoming boundary positioned from west-southwest to east-
northeast, still expecting a mainly linear storm mode but the
slight perpendicular orientation should also support storm
clusters which is depicted in the latest CAMs/high resolution
guidance. Additional, with broad troughing positioned over the
Northeast, we note a few mid-level impulses that will be
concentrated along the I-90 corridor which will likely result in
storms tracking across this region. Not only will storms
present a damaging wind potential (especially if the line of
storms becomes a bowing segment and the segment remains balanced
or shear dominant) but if storms repeatedly track along the
Mohawk Valley into the Capital District and into the Berkshires,
we will have to monitor the potential for urbanized/poor
drainage flooding or even isolated flash flooding. Best timing
for storms today looks to be from 19 UTC through 03 UTC (3pm to
11pm).

Guidance has trended less with training thunderstorm concerns,
so any incidents of flash flooding, if any, will be very
isolated. Given the quick progression of storms, most places
could end up receiving 0.25 to 0.75 of an inch of rain, which
can be handled in most locations given the fairly dry weather
the past couple of days.

In the wake of the line, isolated to scattered rain showers
will linger for at least part if not all of the night. Lows will
dip into the mid-50s to mid-60s.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
The cold front will progress south of the region on Wednesday, while
an area of high pressure builds to our north. A cold pocket of air
aloft and an upper-level trough pushing eastward across the region
may lead to at least some isolated showers throughout the day. Model
profiles suggest weak instability may be present (500-1000 J/kg
SBCAPE) but a capping inversion in the mid-levels suggest convection
will be shallow. Therefore, thunder was not added in the forecast.
Guidance continues to differ on the coverage of showers, however, so
went with slight chance pops or isolated coverage for now. Activity
should wane by the late afternoon and evening hours. Wednesday will
be cooler and not as humid with highs in the 60s and 70s.

Wednesday night should turn out mainly dry though some increased low-
level moisture could produce a brief shower in some areas toward
daybreak. Lows mainly in the 50s but lower 60s in the mid-Hudson
Valley.

Another upper-level disturbance and surface feature will push across
the region Thursday and Thursday night. Showers and thunderstorms
are expected to return, though coverage and timing is uncertain
at this time. Highs Thursday will reach the upper 60s to upper
70s with lows Thursday night in the lower 50s to mid-60s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
An upper level disturbance will drop southeast out of Canada,
on the southern periphery of the upper trough on Thursday.
Showers and thunderstorms are expected with this feature but
timing is still a bit uncertain. Both the GFS and ECMWF bring
showers/storms into the forecast area during the afternoon but
the main forcing may not reach the area until the evening.
Showers may linger into the overnight period and even into parts
of the day Friday with the upper trough persisting. Highs on
Thursday should warm into the low to upper 70s. Depending on the
shower activity/cloud cover on Friday, temps may range from the
mid 60s in the southern Dacks up to near 80 degrees in the mid-
Hudson Valley.

Surface high pressure builds into the region Friday night into
Saturday with dry, sunny weather and below normal temperatures.
The normal high for Albany is 84 degrees with the forecast high
around 75 degrees.

The forecast confidence decreases as we head into Sunday as
models struggle with the timing of additional upper level energy
moving through the main upper trough. With the upper trough in
place, additional chances for precipitation will be in play
at times through Monday. Temperatures should stay below normal
but comfortable for the beginning of August.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Main concern this afternoon is the passage of a cold front and
associated convection. Current radar trends show two lines of
showers and storms moving through central NY. These are expected to
progress through the forecast area through the afternoon hours,
likely impacting KGFL/KALB/KPSF. Therefore, expect brief reduction
in visibilities along with gusty winds with any thunderstorm.

The convective activity should wane between 00-02Z/Wed with some
lingering showers potentially into the overnight period. Fog may
also be an issue, especially for KGFL/KPSF but this is also
dependent on how much rain these sites receive today.

Variable winds between 5 - 10 kts will weaken to less than 5 kts
overnight, also aiding in the fog potential.

Outlook...

Wednesday Night: Low Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Breezy. Chance of SHRA.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A passing cold front will bring a round of showers and
thunderstorms to the region during the afternoon and evening
hours today. Some of the storms can become strong to severe with
damaging winds and locally heavy rainfall. It will turn cooler
and less humid Wednesday with only isolated showers around.
Another system will approach Thursday into Friday with
additional showers and thunderstorms.

RH values will lower to 40 to 60 percent this afternoon, then
rebound to 90 to 100 percent tonight. RH values lower to 50 to
60 percent tomorrow.

Wind will increase to 8 to 15 mph today with a few higher gusts
possible before turning light and variable tonight. Wind will be
out of the north at 5-10 mph tomorrow.

&&

.HYDROLOGY...
A cold front will usher in showers and thunderstorms during the
afternoon and evening hours today. Any thunderstorm can produce
locally heavy rainfall, though the quick progression of storms
and low signal for training storms will limit flash flood
potential, but still cannot be ruled out. A general 0.25 to 0.75
of an inch of rain is expected across the area through tonight.
Area rivers will have little response to this activity.

Only isolated showers are expected on Wednesday followed by an
increase in shower and thunderstorm coverage Thursday into
Friday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Rathbun/Speciale
NEAR TERM...Rathbun/Speciale
SHORT TERM...Rathbun
LONG TERM...JLV
AVIATION...JLV
FIRE WEATHER...Rathbun
HYDROLOGY...Rathbun
Hazardous weather outlook, Jul 27, 4:17 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
417 PM EDT Tue Jul 27 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
417 PM EDT Tue Jul 27 2021

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance of thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 27, 3:40 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Albany NY
340 PM EDT Tue Jul 27 2021

NYZ049-050-052>054-084-272015-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Eastern
Rensselaer-Southern Washington-Southern Saratoga-
340 PM EDT Tue Jul 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
SCHENECTADY...NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA...SOUTHERN
WASHINGTON AND NORTHERN RENSSELAER COUNTIES...

At 340 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Clifton Park to near Niskayuna.
Movement was east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Troy, Clifton Park, Cohoes, Watervliet, Mechanicville, Hoosick Falls,
Latham, Green Island, Grafton, Waterford, Berlin, Round Lake, Country
Knolls, Center Brunswick, Halfmoon, Brunswick, Hoosick, Lee,
Pittstown and Poestenkill.

This includes the following highways...
 Interstate 87 between exits 5 and 7, and between exits 8A and 11.
 Interstate 787 between exits 8 and 9.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4263 7336 4276 7390 4294 7384 4296 7370
      4294 7364 4297 7363 4299 7327
TIME...MOT...LOC 1940Z 274DEG 31KT 4288 7384 4278 7386

BGM
Special weather statement, Jul 27, 3:43 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
343 PM EDT Tue Jul 27 2021

NYZ043-084-272015-
Northern Washington-Southern Washington-
343 PM EDT Tue Jul 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WASHINGTON
COUNTY...

At 343 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lake St. Catherine to near Hartford.
Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Granville, Hartford, Comstock, Kingsbury, Fort Ann, Middle Granville,
Smiths Basin, North Granville, Slyboro, Baldwin Corner, South
Granville, South Hartford, Truthville, Raceville, Vaughns Corners,
West Pawlet and West Granville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4334 7325 4334 7360 4350 7346 4348 7325
TIME...MOT...LOC 1943Z 265DEG 27KT 4347 7322 4339 7342

BGM
Local storm report, Jul 27, 3:54 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     1 NW FONDA              42.97N  74.39W
07/27/2021                   MONTGOMERY         NY   DEPT OF HIGHWAYS

            TREES AND WIRES DOWNED ON ROUTE 30A BETWEEN ROUTE 5 IN
            FONDA AND CHESTNUT STREET IN JOHNSTOWN

&&

EVENT NUMBER ALY2103798

FRUGIS
Local storm report, Jul 27, 4:06 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     4 ESE HAWTHORNE HILL    42.79N  73.81W
07/27/2021                   SARATOGA           NY   FIRE DEPT/RESCUE

            WIRES DOWNED ON RIVERVIEW DRIVE IN REXFORD

0352 PM     TSTM WND DMG     2 S CLIFTON PARK        42.83N  73.81W
07/27/2021                   SARATOGA           NY   FIRE DEPT/RESCUE

            TREE DOWNED ON ENGLEMORE ROAD

&&

EVENT NUMBER ALY2103799
EVENT NUMBER ALY2103800

FRUGIS
Local storm report, Jul 27, 4:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     3 NW HALFMOON           42.89N  73.77W
07/27/2021                   SARATOGA           NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWNED ACROSS KENNEDY LANE

&&

EVENT NUMBER ALY2103801

FRUGIS
Special weather statement, Jul 27, 4:20 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
420 PM EDT Tue Jul 27 2021

NYZ047-051-272045-
Schoharie-Western Albany-
420 PM EDT Tue Jul 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALBANY AND
SOUTHERN SCHOHARIE COUNTIES...

At 419 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Berne to near Breakabeen to near
Delhi. Movement was east at 50 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Jefferson, Westerlo, Berne, Altamont, Middleburgh, Gilboa,
Livingstonville, North Blenheim, Breakabeen, Preston-Potter Hollow,
Preston Hollow, Knox, Rensselaerville, Conesville, East Berne,
Shoefelt Corners, West Berne, Huntersland, Broome Center and West
Fulton.

LAT...LON 4258 7450 4273 7411 4272 7403 4243 7403
      4241 7425 4238 7425 4236 7429 4236 7434
      4237 7438 4236 7444 4242 7462 4247 7466
TIME...MOT...LOC 2019Z 285DEG 42KT 4269 7412 4257 7443 4226 7486

MSE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:48 PM EDTSpecial Weather StatementALYMontgomery, Schenectady27 min
Jul 27, 2:51 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady54 min
Jul 27, 2:52 PM EDTAreal Flood AdvisoryALYMontgomery2 hr
Jul 27, 3:09 PM EDTSpecial Weather StatementALYWarren36 min
Jul 27, 3:15 PM EDTSpecial Weather StatementALYOtsego30 min
Jul 27, 3:20 PM EDTSevere Thunderstorm WarningALYHerkimer23 min
Jul 27, 3:30 PM EDTSpecial Weather StatementALYAlbany30 min
Jul 27, 3:40 PM EDTSpecial Weather StatementALYRensselaer35 min
Jul 27, 3:43 PM EDTSpecial Weather StatementALYWashington32 min
Jul 27, 3:59 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga46 min
Jul 27, 4:20 PM EDTSpecial Weather StatementALYSchoharie25 min
Jul 27, 4:34 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie21 min
Jul 27, 4:54 PM EDTSpecial Weather StatementALYRensselaer36 min
Jul 27, 5:16 PM EDTSpecial Weather StatementALYColumbia44 min
Jul 27, 5:19 PM EDTSevere Thunderstorm WarningALYBerkshire41 min
Jul 27, 5:25 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2021Severe Thunderstorm Warnings in Massachusetts, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.